Alert archive / Arizona / Wind Advisories in 2023
Wind Advisory 44, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 8, 2023, 2:01 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Dec 9, 2023, 1:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2023, 2:01 AM MST (09:01 UTC)
- In effect from
- Dec 9, 2023, 1:00 AM MST
- Expired
- Dec 9, 2023, 5:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2745 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS75 KVEF 080901 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 101 AM PST Fri Dec 8 2023 AZZ002-036-CAZ524-526-527-NVZ021-022-082215- /O.NEW.KVEF.WI.Y.0044.231209T0800Z-231210T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Oatman, Desert Hills, Vidal Junction, Needles, Bullhead City, Laughlin, Mitchell Caverns, Primm, Searchlight, Baker, Cal-Nev-Ari, Mohave Valley, Mountain Pass, Topock, Lake Havasu City, and Hoover Dam 101 AM PST Fri Dec 8 2023 /201 AM MST Fri Dec 8 2023/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 4 PM PST /5 PM MST/ SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...From midnight PST /1 AM MST/ tonight to 4 PM PST /5 PM MST/ Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Choppy waters and large waves will occur on area lakes. Tree limbs could be blown down and a few power outages may result. Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving high profile vehicles or motorcycles. Boaters should avoid the open waters or postpone outings until winds subside. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
3 follow-up statements
589 WWUS75 KVEF 082206 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 206 PM PST Fri Dec 8 2023 AZZ002-036-CAZ524-526-527-NVZ021-022-091015- /O.CON.KVEF.WI.Y.0044.231209T0800Z-231210T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Searchlight, Mohave Valley, Hoover Dam, Mitchell Caverns, Lake Havasu City, Oatman, Vidal Junction, Primm, Baker, Bullhead City, Cal-Nev-Ari, Laughlin, Desert Hills, Needles, Topock, and Mountain Pass 206 PM PST Fri Dec 8 2023 /306 PM MST Fri Dec 8 2023/ ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 4 PM PST /5 PM MST/ SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...From midnight PST /1 AM MST/ tonight to 4 PM PST /5 PM MST/ Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Choppy waters and large waves will occur on area lakes. Tree limbs could be blown down and a few power outages may result. Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving high profile vehicles or motorcycles. Boaters should avoid the open waters or postpone outings until winds subside. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Stessman
350 WWUS75 KVEF 090803 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1203 AM PST Sat Dec 9 2023 AZZ002-036-CAZ524-526-527-NVZ021-022-100000- /O.CON.KVEF.WI.Y.0044.000000T0000Z-231210T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Bullhead City, Mohave Valley, Oatman, Vidal Junction, Cal-Nev-Ari, Laughlin, Mountain Pass, Mitchell Caverns, Desert Hills, Primm, Baker, Hoover Dam, Needles, Topock, Searchlight, and Lake Havasu City 1203 AM PST Sat Dec 9 2023 /103 AM MST Sat Dec 9 2023/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Lake Mead National Recreation Area, Lake Havasu and Fort Mohave, Eastern Mojave Desert, Cadiz Basin, San Bernardino County-Upper Colorado River Valley, and Southern Clark County. * WHEN...Until 4 PM PST /5 PM MST/ this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Choppy waters and large waves will occur on area lakes. Tree limbs could be blown down and a few power outages may result. Unsecured objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution if driving high profile vehicles or motorcycles. Boaters should avoid the open waters or postpone outings until winds subside. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
300 WWUS75 KVEF 092351 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 351 PM PST Sat Dec 9 2023 AZZ002-036-CAZ524-526-527-NVZ021-022-100100- /O.EXP.KVEF.WI.Y.0044.000000T0000Z-231210T0000Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County-Upper Colorado River Valley-Lake Mead National Recreation Area-Southern Clark County- Including the cities of Baker, Mohave Valley, Mountain Pass, Vidal Junction, Primm, Searchlight, Needles, Desert Hills, Lake Havasu City, Topock, Cal-Nev-Ari, Bullhead City, Hoover Dam, Laughlin, Oatman, and Mitchell Caverns 351 PM PST Sat Dec 9 2023 /451 PM MST Sat Dec 9 2023/ ...WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON... Winds are expected to gradually decrease through the evening, but staying elevated through the overnight hours and again tomorrow. Wind gusts of 30-35 mph will be possible, but advisory level winds of 40 mph or more are not expected to continue. Therefore, the advisory will be allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas TB3
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 7, 3:13 PM MST, 10 hours 48 minutes earlier.
Area forecast discussion, Dec 7, 3:13 PM MST, 10 hours 48 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 213 PM PST Thu Dec 7 2023 .SYNOPSIS...A passing trough will produce gusty west winds today, and gusty north winds Friday and Saturday as well as a drop in temperatures. High pressure will build over the Desert Southwest, which will increase temperatures through midweek. && .SHORT TERM...Today through Saturday. Temperatures today will range 5 to 8 degrees above seasonal normals. This will be the warmest day of the forecast period, as an inside slider will bring cooler temperatures and gusty winds to the region going into the weekend. Gusty west winds today will be primarily focused in the western Mojave Desert this afternoon before gusty north-northwest winds set up across the region Friday and Saturday. Gusts will primarily range from 10 to 20 mph, though the highest wind gusts will exist late Friday through Saturday morning / early afternoon, particularly along the Colorado River Valley, where tightened surface gradients will result in gusts approaching 40 mph at times. No wind-related headlines are expected, as the highest gusts will be fairly localized in space and time. However, it is of note that wave heights on Lake Mead and Lake Mohave will range from 1 to 3 feet Friday and Saturday, which is dangerous for small craft. Temperatures will bottom out on Saturday, with high temperatures between 4 and 6 degrees below seasonal averages. .LONG TERM...Sunday through next Thursday. A ridge of high pressure will build through the weekend, which will allow temperatures to increase back to above-average through the remainder of the forecast period. Ensemble means continue to indicate the development of a trough early next week, with it closing off over the Four Corners midweek. Details regarding intensity and impacts remain unclear at this time, but as mentioned in the previous discussion, moisture is limited, with PWATs hardly exceeding 0.30" across the Mojave Desert. Temperatures will drop closer to seasonal normals, with increased wind speeds likely from the tightened surface pressure gradients. && .AVIATION...For Harry Reid...Light winds are expected through the remainder of the afternoon with occasional northeast winds up to 5 kts at times through sunset. Winds overnight will generally become southwest around 7 kts. Light winds Friday morning, but are expected to increase out of the northeast after 18z with speeds around 8 kts. FEW-SCT high clouds linger through most of the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty west winds occurring this afternoon across western San Bernardino County with sustained winds 18-22 kts with gusts to around 30 kts. These winds are expected to decrease after 23z, but remain gusty through the overnight period with speeds around 14 kts with gusts between 20-25 kts. These winds are also expected to last through Friday. Elsewhere, look for winds generally less than 10 kts through Friday morning. Winds will increase in the vicinity of EED and IFP Friday afternoon with north winds gusting to around 15-20 kts in the afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Varian AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Arizona, 2023Wind Advisories in California, 2023Wind Advisories in Nevada, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.